Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2019, 4:43 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 4:43 PM PDT (23:43 UTC)
- Expired
- Jul 25, 2019, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 181 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WGUS55 KVEF 252343
FFWVEF
CAC071-260245-
/O.NEW.KVEF.FF.W.0026.190725T2343Z-190726T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
443 PM PDT Thu Jul 25 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central San Bernardino County in southern California...
* Until 745 PM PDT.
* At 441 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain moving north across Highway 62 between mile markers 69
and 80, and further east across extreme southern San Bernardino
County. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of south central
San Bernardino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3411 11548 3417 11547 3415 11516 3408 11517
3408 11532
$$
Morgan2 follow-up statements
287
WGUS75 KVEF 260141
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
641 PM PDT Thu Jul 25 2019
CAC071-260245-
/O.CON.KVEF.FF.W.0026.000000T0000Z-190726T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
641 PM PDT Thu Jul 25 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM PDT FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...
At 637 PM PDT, rain has ended in the warned area however, the
warning will remain in effect due to heavy rain and flooding from
earlier thunderstorms.
Flooding will continue to affect Highway 62 in south central San
Bernardino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3411 11548 3417 11547 3415 11516 3408 11517
3408 11532
$$
JS494
WGUS75 KVEF 260243
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
743 PM PDT Thu Jul 25 2019
CAC071-260253-
/O.EXP.KVEF.FF.W.0026.000000T0000Z-190726T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
743 PM PDT Thu Jul 25 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 745 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3411 11548 3417 11547 3415 11516 3408 11517
3408 11532
$$
ASGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:13 PM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 1:13 PM PDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 113 PM PDT Thu Jul 25 2019 .SYNOPSIS...Monsoonal moisture in place will fuel thunderstorm chances today and tomorrow, with hotter and drier conditions for the weekend. Expect heavy rain which could lead to flash flooding with any thunderstorms that do develop. Monsoon flow resumes next week. && .SHORT TERM...Today and Tomorrow. Very moist airmass in place across the southern half of the region, with a daily record PWAT recorded on the 12Z sounding this morning. The focus for more organized/long lived convection will be three features. Two remnant MCVs; one hanging around Inyo county, the other in the UT-NV-AZ tristate border region. These are helping to stretch and elongate an inverted trough axis. This axis has been a focus for shower and storms through the morning. North of the axis lies better forcing for ascent, while south of the axis lies the richest moisture. As the trough axis lifts northward and brings the very moist air with it, expect the highest threat for thunderstorms and flash flooding to continue in portions of Inyo, Esmeralda, Nye, and Lincoln counties. The flash flood watch for this area looks good. Maximum rainfall rates yesterday reached 2 to 4 inches per hour, so would expect something similar today with mature storms. Activity may consolidate this evening into one or more MCS, and may maintain well after sunset; adding a nighttime flooding risk. Coverage should decrease tomorrow, but plenty of moisture will still be available. Activity will depend highly on leftover debris clouds, boundaries, MCVs from tonight. .LONG TERM...Saturday through Next Week. With the exit of the monsoon moisture and the shifting of the ridge axis over the southwest, temperatures are expected to rise Saturday through Monday. This has been pretty consistent in the models for the last several days and of concern is the increasing heat risk in places like the Colorado River Valley and Death Valley where high temperatures well over 110 degrees look likely and not much in the way of overnight relief (Min T over 90 degrees). Also, long range model depictions continue to show a return to a monsoon set up next week with the only disagreements being in when this occurs. Did not deviate from NBM for now but similar impacts will likely be possible again next week. This pattern looks to last at least through the end of the week, if not later. && .FIRE WEATHER...Monsoonal moisture will drive thunderstorm chances through tomorrow. Heavy rain is likely with thunderstorms, but a strike or two outside thunderstorm rain is possible. Drier and hotter conditions are expected over the weekend before monsoon moisture returns next week. && .AVIATION...For McCarran...The primary concern will be showers and storms developing in and around the valley this afternoon and evening accompanied by gusty, erratic winds. The time period of 21z-00z looks to see the best chances to see effects from these storms along with lowering cigs to 8k-10k feet. Based on the current development and storm motion expected with this activity south to southwest winds look to be the most likely direction of origin for these winds which have been included as the prevailing direction this afternoon and evening with varying speeds possible. However, there does continue to be indication of a push of storm outflow winds from the northwest after 04z this evening. Confidence is low in this occuring so have not included in this TAF package. Winds will lessen to 10 knots or less around midnight and most likely favor whichever wind direction is left over from the evening hours storm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Showers and storms will continue to develop across much of the area through tonight producing erratic, gusty winds and localized, heavy downpours. Terminals in the Las Vegas Valley and KBIH look to see the best chances of seeing storm activity between 21z-01z this evening and tempo groups have been included. Cigs still look to only get down to 7k-10k feet with any precipitation that moves over the terminals. Confidence is low in the direction and speed of outflow winds at this time but have made best estimates based on current conditions and forecast storm development. Best coverage of activity overnight looks to shift northward across the southern Great Basin before tapering off early tomorrow morning. && .SPOTTER INFORMATION STATEMENT...Monsoon moisture is resulting in scattered thunderstorms today, with chances lingering into Friday. Spotters are encouraged to report rainfall amounts as well as any flooding or wind impacts according to standard operating procedures. && SHORT TERM/FIRE...Steele Long Term.........TB3 Aviation..........Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 25, 3:59 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 PM PDT THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 2 W TWENTYNINE PALMS 34.14N 116.09W
07/25/2019 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER HAS REPORTED 6
INCHES OF FLOWING WATER AND MUD ACROSS
HIGHWAY 62 IN TWENTYNINE PALMS CA.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:17 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 24, 11:38 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 25, 12:34 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 25, 5:47 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 118 min |
| Jul 25, 11:04 AM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Jul 25, 2:42 PM PDT | Flash Flood Warning | VEF | San Bernardino | 7 hr |
| Jul 25, 3:31 PM PDT | Flash Flood Warning | VEF | San Bernardino | 119 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.